MAUDE Adverse Event Report: COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC UROSTREAM HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number UROS-035150-S
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: occupation - (b)(6).G4: pma/510(k) number - exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a ureteroscopy (urs) and laser lithotripsy, the urostream hydrophilic wire guide shredded.Saline was passed through the wire housing to activate the coating.The coating of the device was reactivated before using the wire guide for a second pass.During the second pass of the wire guide, pieces of wire guide jacket were coming off.The physician expressed that the wire was beginning to feel tacky.An ncircle stone extractor was used to remove the separated pieces of the device from the patient, during the same procedure.A motion wire guide was then used to complete the procedure as normal.No section of the device remained inside the patient.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation as reported, during a ureteroscopy (urs) and laser lithotripsy, the urostream hydrophilic wire guide shredded.Saline was passed through the wire housing to activate the coating.The coating of the device was reactivated before using the wire guide for a second pass.During the second pass of the wire guide, pieces of wire guide jacket were coming off.The physician expressed that the wire was beginning to feel tacky.An ncircle stone extractor was used to remove the separated pieces of the device from the patient, during the same procedure.A motion wire guide was then used to complete the procedure as normal.No section of the device remained inside the patient.The patient did not require any additional procedures due to this occurrence.The patient did not experience any adverse effects due to this occurrence.A document-based investigation was performed including a review of complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures, as well as and a visual inspection of the device were conducted.One urostream hydrophilic wire guide was returned without packaging or labeling.Delamination of the wire guide jacket was observed in two sections of the wire guide.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search identified one other complaint associated with the reported device lot with an unrelated failure mode.The evidence from the complaint file, device history record, complaint history and quality control documents indicate that the complaint device was manufactured to specification as well as other items in the lot or similar devices in the field or in house.The ifu supplied with the device, t_uros_rev0 was reviewed and includes the following: precautions ¿ end hole size and length of device must be taken into consideration to ensure a proper fit between the wire guide and the procedural device.¿ manipulation of the wire guide requires appropriate imaging control.Use caution not to force or overmanipulate the wire guide when gaining access.¿ when using the wire guide through a metal cannula or needle, use caution, or damage may occur to the outer coating of the wire guide.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded a cause for the complaint cannot be established, it was not possible to rule out the wire guide being damaged inadvertently by another device during the procedure.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
UROSTREAM HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18499581
Report Number1820334-2024-00064
Device Sequence Number12749775
Product Code OCY
UDI-Device Identifier00827002591530
UDI-Public(01)00827002591530(17)260418(10)CINC003456
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Catalogue NumberUROS-035150-S
Device Lot NumberCINC003456
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer03/19/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date04/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown